MAUDE Adverse Event Report: ABBOTT MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ABBOTT MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number G407212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a pfa atrial fibrillation procedure, a cardiac tamponade which required surgery to repair.After an initial venography with the non-abbott device (cordis mpa2), a staining phenomenon was noted on the roof of the left atrium and during a maneuver to cannulate the right superior pulmonary veins by rotating the agilis 13f sheath and advancing the non-abbott device (guidewire by cook medical rosen) with the volt catheter balloon inside the sheath.When the tamponade was observed, a pericardiocentesis was performed but the bleeding continued so cardiac surgery was done which revealed a perforation in the left atrial roof.The patient is now stable.It is thought that the mpa2 could have been responsible to scratch the roof of the atrium after which the agilis 13f sheath could have been pushed on the scratched tissue and creating a perforation.There were no performance issues with any abbott device.
 
Event or Problem Description
During a pfa atrial fibrillation procedure, a cardiac tamponade which required surgery to repair.After an initial venography with the non-abbott device (cordis mpa2), a staining phenomenon was noted on the roof of the left atrium and during a maneuver to cannulate the right superior pulmonary veins by rotating the agilis 13f sheath and advancing the non-abbott device (guidewire by cook medical rosen) with the volt catheter balloon inside the sheath.When the tamponade was observed, a pericardiocentesis was performed but the bleeding continued so cardiac surgery was done which revealed a perforation in the left atrial roof.It is believed that based on the location of the perforation, the event was caused by the transseptal puncture.The patient is now stable.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h2, h3, h6 the results of the investigation are inconclusive since the device was not returned for analysis.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24497175
Report Number3008452825-2026-00102
Device Sequence Number17416237
Product Code DRC
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407212
Device Catalogue NumberG407212
Device Lot Number11187032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer06/23/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown